U.S. doctors online nowAsk doctors free
Ireland
A 57-year-old male asked:

I was on 20mg lexapro (escitalopram). i reduced to 15mg.could this cause headache and jitterness.

1 doctor answer1 doctor weighed in
Dr. Jack Underwood
Psychiatry 63 years experience
Possibly.: It is unclear whether the symptoms came with the Lexapro (escitalopram) or with the reduction, and why the reduction? If the former the symptoms are unusual since more commonly they are GI and sedation, but still possible. If the latter, it could be the decreased tranquilizer effect. In my experience a person who is taking or has taken a benzo, such as diazepam, is less likely to respond to an SSRI.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.